MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ SAFETY NEEDLES BD ECLIPSE¿ NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE¿ SAFETY NEEDLES BD ECLIPSE¿ NEEDLE; PISTON SYRINGE
Model Number 305780
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd eclipse¿ safety needles bd eclipse¿ needle plunger was difficult to push.The following information was provided by the initial reporter: "plunger is hard to push".
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 29-mar-2022.H.6.Investigation: one photo and one sample were received by our quality team for evaluation.From the photo, plunger stop at approximate scale marking 0.62 ml from the photo, but the team was unable to determine difficult plunger movement.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.The 1 ml syringe part is manufactured at bd canaan, and the bd canaan quality has conducted a supplemental investigation on this nonconformance.The sample was received with the opened package and the eclipse needle was missing.The stopper on the end of the plunger is not flat on the tip and is considered jammed.The plunger was slightly hard to push.The photo shows a loose 1ml luer-lok syringe with the plunger drawn back until the stopper rests at 0.6 ml.The tip of the stopper is not flat.A potential root cause for the jammed stopper defect is associated with the assembly process.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD ECLIPSE¿ SAFETY NEEDLES BD ECLIPSE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13934926
Report Number8041187-2022-00153
Device Sequence Number4886797
Product Code FMF
UDI-Device Identifier30382903057802
UDI-Public30382903057802
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Model Number305780
Device Catalogue Number305780
Device Lot Number1237349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown